Quantcast

Life With Lupus

Prednisone and cataracts


#1

So i Started having blurry vision and feeling as something was stuck in it. went to the eye doctor and found out that the prednisone has caused small cataracts behind my lenses. as well as made my vision worsen. has any one else experienced this??? i see my PCP on mon. so im hoping he will start lowering my dosage. he thought i should have been off in july but the specialists in mayo wanted to keep me on it…


#2

Same here I have bilateral cataracts- 1 removed last winter Prednisone can cause but so does aging and of course heredity. Considering the prednisone might be life saving or preventing serious organ damage I did not let this affect my decision to stay on this drug.


#3

My eye doctor was really surprised to see that I was having issues. My mom is always worried about my eyes since I am on the plaqunille so she wanted to make sure. Like my eye doctor said if you are going to have issues at least it is this one. He said a specific name for it but I cant remember it. I was only put on the prednisone for my kidneys and according to the one nephrologist I should be off of it by now but they cant make up there mind..... so we are hoping my PCP will get things rolling. We also have type 1 and 2 diabetes in the family so I am also at a higher risk for that. And the prednisone hasnt helped me at all expect for kidneys,all it has done is make my sugar levels sky rocket.


#4

I ALSO TAKE PREDNISONE AND MY VISION HAS GOTTEN WORSE. SO I AM GOING TO MAKE AN EYE APPOINTMENT THIS WEEK. I LOST MY RIGHT EYE TO A BLOOD DISEASE CAUSED BY LUPUS SO I'M DOING EVERYTHING POSSIBLE NOT TO LOSE THE LEFT ONE. GOING TO TALK TO MY DOCTOR TO SEE IF I CAN GET ON DIFFERENT MEDICINE BECAUSE I'VE HEARD THAT PREDNISONE CAUSES PROBLEMS WITH YOUR TEETH ALSO. SO WE ARE IN THE SAME BOAT SO WOULD YOU PLEASE LET ME KNOW HOW YOU MAKE OUT. THANK YOU


#5

Dear Ann

THANKS FOR YOUR REPLY.. I AM TAKING VITAMIN D ALONG WITH THE PREDNISONE BUT I THINK ITS NOT WORKING TO WELL. SO ALL I CAN DO IS GET WITH MY DOCTOR AND SEE WHAT NE THINKS. THANK YOU AGAIN

AND YOU TAKE CARE


#6

THANK YOU FOR THE PRAYER AND MAY GOD CONTINUE TO BLESS YOU AND EVERYONE ON HERE AND EVERYWHERE WITH STRENGTH TO DEAL WITH ANYTHING THATS TROUBLEING IN THEIR LIVES..AGAIN TAKE CARE


#7

My first eye issues were when I was 8. I now realize it potentially juvenile RA. At the time though, they didn't know what the problem was. It was causing damage to the backs of my eyes as well as possible cataracts. So I was put on prednisone eye drops. Those DID cause a cataract that was removed at that time. So yup, I have experienced what is troubling you. The good news is that in this day and age, lens implants are excellent and are often put in upon cataract removal or shortly thereafter. I have implants in both eyes that were done about nine years ago. After living most of my life without lenses (legally blind) I was thrilled to see again.
I know it is scary to think of your eyesight being affected. However, sight changes can be adapted to. Organ damage cannot. Don't let fear keep you from taking important meds that can save your life. ::warm hugs::


#8

Thank You all!! My PSP said that the prednisone is no longer doing its job and is just starting to damage my body. So he is going to try and get me off of it and try something else for the lupus. We will know more in a couple of weeks to a month.... :) I am just so thankful for a doctor that is actually listening and caring. Its been a long 6 months of being drug around by stupid doctors....


#9

I AM VERY HAPPY FOR YOU HOPE HE CAN GET YOU OFF OF IT AND PUT YOU ON SOMETHING THATS GOING TO HELP YOU. GOING TO KEEP YOU IN MY PRAYERS..


#10

Thank you so much! :) It feels so good to have some many people praying and understanding what I am going through!



clarence said:

I AM VERY HAPPY FOR YOU HOPE HE CAN GET YOU OFF OF IT AND PUT YOU ON SOMETHING THATS GOING TO HELP YOU. GOING TO KEEP YOU IN MY PRAYERS..


#11

i have been diagnosed with the onset of cataract because of prolonged use of steroids for my SLE. any idea how long it takes to progress since it is not age related. i am kind of bummed. any response is appriciated. thank you


#12

I’m sorry to hear that, hope you’ll do well <3


#13

hai, just wondering, is prednisolone and prednisone the same? I’m worried i’ll have blurred vision too


#14

As far as i know both are steroids with similar chemical structure. The difference is slight. So yeah it may affect the vision. It took 5 years for me to get vision issues. However you must not ignore it. Visit your opthelmologist every 3 to 6 months. Get a base test. Then keep following up.
Good luck.


#15

Hey the teeth thing with the prednisone is no joke. after 25+ years on the drug I now have no enamel left on my teeth which has caused “brittle teeth syndrome” talk to your dentist about potting a protective coating on your teeth